MAUDE Adverse Event Report: TIDI PRODUCTS LLC MITTS - NO FINGER SEPARATORS; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC MITTS - NO FINGER SEPARATORS; RESTRAINT, PROTECTIVE
Model Number 2810
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer is reporting a complaint on product # 2810.Customer states that a patient was able to scratch and then pull away the inner lining at the stitching seam to expose the foam balls that are inside the mitt.
 
Additional Manufacturer Narrative
H6: evaluation codes.The evaluation found an internal seam separation about 4 inches long causing the polystyrene beads to escape.Historical complaint database has been reviewed for the last 2 years revealed five other complaints where beads were coming out of the mitts.All products were not returned for evaluations.Four of the complaints were reported that the patients bit the products causing foam beads to escape, and one complaint could not be determined where the failure originated as it was not returned for evaluation.There was no serious injury reported in either of the cases.For this reason, none of the historical complaints were directly related to the internal seam separation leading to this complaint as an isolated event.Subsequently, the qa department at the mexico facility was notified of the internal seam separation to prevent the issue from recurring.The instructions for use were reviewed and determined to provide adequate instructions and warning for the safe and effective use of the device.The instruction for use (ifu) on this product indicates to do not use on a patient who is or becomes highly aggressive, combative, agitated, or suicidal.The warning section stated additional or different body or limb restraints may be needed to reduce the risk of the patient getting access to the line/wound/tube site; to prevent the patient from flailing or bucking up and down and causing self-injury.Therefore, no corrective and preventive actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Reference manufacturer file number (b)(4).

Brand Name
MITTS - NO FINGER SEPARATORS
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key17970216
Report Number2182318-2023-00097
Device Sequence Number7670554
Product Code FMQ
UDI-Device Identifier10190676005380
UDI-Public10190676005380
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2810
Device Catalogue Number2810
Device Lot Number3102T018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown